Jump to content

potsgirl

SUPPORTER
  • Content Count

    2,087
  • Joined

  • Last visited

Posts posted by potsgirl

  1. According to my POTS specialist at Mayo, I don't have "POTS" per se, because their definition includes a 30+ increase in heart rate when standing (from a supine position), without a major BP drop. He tells me I have severe orthostatic hypotension. The cardio I see here, who also does a lot of work with POTS patients and did my TTT, tells me I have POTS due to my HR numbers. Here are my usual numbers:

    Supine: BP around 90/64, HR 60 (I have a pacemaker that keeps it at 60 due to bradycardia)

    Standing: BP from 60-75/50-60, HR 110-140

    My BP falls a lot, but my HR usually at least doubles. I can faint when my numbers are anywhere in the 60s, or sometimes low 70s, depending on the circumstances. I think the purer definition of POTS is the one my Mayo doctor has shown me. Does this help?

    Cheers,

    jana

  2. I think that Eric's approach is very similar to mine, and that he has some very good ideas. I try to stick to a low-fat diet, and watch my sugars. No fried or snack foods. I also eat along the moderate lines of the "zone", the 40:30:30 Carb:Fat:Protein ratio in my diet.

    The only time I have gained weight was from medication, and it's certainly annoying. I usually gain weight when trying to switch birth control pills.

    I know you can lose the weight, and any exercise you can get in will certainly help, especially walking if you're able. Exercises from your chair/bed also help!

    Good luck. I know you can do it!

    Let us know how you progress :(

    Jana

  3. Tachy,

    Points for such creativity! Like Firewatcher said, sorry you're suffering, but we're glad to welcome you to the Forum.

    Stats:

    Supine: BP 90-95/60-65 HR 60

    Standing (still): BP 65-75/55 HR 110-140

    I'm positive for POTS according to Tilt Table Test, but also have Orthostatic Intolerance and heart problems, including dilated cardiomyopathy and bradycardia = pacemaker.

    Cheers,

    Jana

  4. I can't eat bananas either! They make me really sick to my stomach, along with OJ. If your potassium is too low, I would think that would exacerbate your low heart rate. Could you let us know what happens to your BP when you're HR is low? Have you worn a Holter Monitor?

    jana

  5. Chrissy,

    If you go to Webmd.com or some of the other reputable medical sites, it explains that bradycardia is any heart rate that is below 60, since the average HR is 60-100 in most adults. Athletes, or people who take certain medications or have a heart/electrolyte problem may also have a lowered HR, among other causes. Usually they won't do too much unless you can link your symptoms with your lowered HR. Also...When your HR gets low, what happens to your BP? I have a very low BP also. And I second Flop's recommendation to not just stop your Nadolol.

    Best Wishes,

    Jana

  6. That's right...I remember my lawyer telling me that now. I don't expect to see any money from SSDI for another 4 months or so (per my lawyer), but I know that LTD and her payment comes out of that initial back payment. And that the amount of money stays the same once you begin receiving SSDI payments, since LTD makes up the difference between the SSDI and the LTD. Hmmm, I'm still not writing very clearly. Thanks for doing such a good job making this all sound more simple and straightforward, Thankful!

    Cheers,

    Jana

  7. Unfortunately, this is common practice with LTD plans. If you are approved for SSDI, which I was once we went to court last month (took 1 1/2 years to get there), your LTD usually has the right to get a portion of your SSDI money that's owed to you from the time you filed until your case is approved, if you receive those monies. Look closely at your LTD plans. Most of them do this, which really is not fair, and yet one more way the system takes more away from us.

    Sorry couldn't be more cheerful. PM me if you'd like more info. I just applied for continuation of my LTD, too.

    Jana

  8. Skyblu,

    Both Florinef and Midodrine are meant to help regulate your BP. In my case, they're supposed to help raise my BP. I can't tolerate Florinef well, but I take Midodrine sometimes when I really need some extra energy during the day. Also, drinking lots of water/Gatorade, eating a lot of salt, and sometimes even raising the head of your bed can help raise your BP. Please PM me if you'd like more info.

    Cheers,

    Jana

  9. How can they tell definitely that your POTS is caused to a virus? I moved to Arizona 5 years ago, and became sick within 4-5 months of living here. They think my POTS is due to picking up Valley Fever, which is pretty common in this area. It always sounded to me that if they couldn't pinpoint a particular reason, they dumped it into the 'virus' / idiopathic bin.

    Thanks,

    Jana

  10. I would love to do more weightlifting, but it seems to knock me out completely. I'm lucky that I can still do some cardio 3-4 times a week, still. I've always worked out, so I feel so grumpy if I can't do something, even if it's a 20 minute slow walk. Have you been weightlifting a long time? Do you do cardio? I'm just asking because while your number are reasonable (I also have low BP), it seems like your BP would have gone down a little more after 15 minutes. Have you tried taking your BP right when you finish your workout to know what your high is? I tend to work out until I reach a BP of around 135-150, and try to keep it in that range, then slowly cool down.

    It's great that you're getting that activity in!

    Cheers,

    Jana

  11. My heart rate was going into the 30s and low 40s when I wore a holter monitor, which is of course Bradycardia, and I ended up with a pacemaker. Low heart rates can make you super fatigued! Your numbers seem pretty low to me. I think it's a good idea to call your cardio again, especially if you're having symptoms.

    Good luck,

    Jana

  12. Hello Fellow Lady Sufferers,

    There is going to be a special on vulvodynia with current research and treatments on ABC's 20/20 next Friday night, August 7th. Just thought I'd let everyone interested know...It's chronic pain around your vaginal area, and can last for months or years. I'm excited to see what's new and hopefully improved! Now if we could get the same for POTS...

    Cheers,

    jana

×
×
  • Create New...